MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE 4 BRANCH PLEXUS

VASCUTEK LTD GELWEAVE; GELWEAVE 4 BRANCH PLEXUS
Model Number GELWEAVE 4 BRANCH PLEXUS
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method code: manufacturing review.Quality review.Photographic inspection (video content was provided by the distributor that illustrated the leak whilst in-situ within the patient).Results code: the review of the retained quality, manufacturing records confirmed that the product was manufactured to the intended specifications.Although the video footage illustrated the leak originated from the graft (branch root), no determination of the cause was possible.Conclusion code: device not returned.- vascutek has been informed that the affected graft is not available for evaluation.Vascutek has requested additional information regarding the circumstances of the event and the status of the affected device.We are awaiting responses to our enquiries.
 
Event or Problem Description
During the implant procedure, blood was oozing / seeping from a branch root.The distributor advised that the leaking graft was explanted and replaced with an unknown graft.The procedure was completed without any further issues.
 
Additional Manufacturer Narrative
Unable to confirm complaint - the affected device or any units from the remaining batch were not available for evaluation and testing.A complete review of the quality and manufacturing records did not identify any issues; therefore no root cause was identified for the reported defect.Video evidence from the distributor illustrated the leakage and its location within the graft, however as the affected device was discarded by the reporting site, no physical analysis of the device was possible.No units from the remainder of the batch were available for testing.A review of the retained manufacturing and quality records (with specific emphasis of the base material permeability and device porosity testing) confirmed that the product and its associated batch were manufactured to the intended specifications.A 5-year review of similar events (woven type polyester grafts leakage complaints) indicated an incidence rate of 0.02% (complaints v's sales); with no other reported events from the remainder of the batch.A review of ncr's identified no negative trends; similarly, no applicable capa activity was identified.No root cause was identified for the reported defect (complaint unconfirmed).Vascutek now consider this event closed; however, the event type will continue to be tracked and trended through the complaint's monitoring system.If a negative trend arises corrective actions may be considered at the time.
 
Event or Problem Description
Update: the distributor advised that the leaking graft was explanted and replaced with another vascutek ltd.Manufactured gelweavetm four branch plexus device.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE 4 BRANCH PLEXUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key6793636
Report Number9612515-2017-00012
Device Sequence Number13485212
Product Code DSY
UDI-Device Identifier05037881106335
UDI-Public05037881106335
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K090987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
Report Date (Section F) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberGELWEAVE 4 BRANCH PLEXUS
Device Catalogue Number73261088/8
Device Lot Number15876002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/02/2017
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer08/03/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;